Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does anyone have children who suffer from migranes?

My son is currently taking a depression medicine to help prevent the migranes. However, he is currently having migranes still. Not as many but they are still bad when he gets them.

Answer Question
 
Mandi0901

Asked by Mandi0901 at 10:46 PM on Oct. 13, 2008 in Health

Level 1 (0 Credits)
Answers (5)
  • My 16 year old son has suffered with migraines for 3 years- since he wrecked his dirtbike and got a concussion. This past June, it was so bad (with high blood pressure) and was admitted into the hospital for 3 days. The neurologists dignosed him as having cluster migraines. They gave him Verapamil. It is actually a blood pressure medicine but works for migraines. He wasn't given that because of the BP, because the dosage is so small it wouldn't even work for BP. We haven't had any problems so far. It really works
    It's so weird how certain meds work for so many things.
    Best of luck to your child- and you :)
    BrendaMomOf3

    Answer by BrendaMomOf3 at 12:17 AM on Oct. 14, 2008

  • my 17 yr old son suffers migraines and takes a nortriptiline for his. it is a low dose anti-depressant. it works great(it is a very low dose and a older medicine)
    flower2bee

    Answer by flower2bee at 12:32 AM on Oct. 14, 2008

  • My son is 13 and has had migraines for years. I have them too. Funny thing is, he has had 2 seizures in his lifetime also, with no known cause. He also gets lightheaded and dizzy. I have taken him to the doctor so many times its pathetic. He has had CT scans, MRI's, blood drawn and nothing shows up. Usually what causes it for my son is the hot/dry weather. He seems to be really sensitive to the heat and if it is too hot outside it makes him really sick. I just give my son NSAID's as needed, which is only about 2x's a month. Other than that, I just make sure he doesn't get overheated. Don't know what else it could be.
    goinginsane1

    Answer by goinginsane1 at 1:29 AM on Oct. 14, 2008

  • goinginsane- sometimes there's not a reason for migraines.
    Will his Dr. not put him on any meds?
    BrendaMomOf3

    Answer by BrendaMomOf3 at 11:52 PM on Oct. 14, 2008

  • He put him on a regimine of NSAID's for about a month straight but that didn't do anything but mess up his stomach. That's about it.
    goinginsane1

    Answer by goinginsane1 at 11:26 PM on Oct. 15, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN